Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 15, 2005, 8:12 AM CDT for Calhoun County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2005, 8:12 AM CDT (13:12 UTC)
- Expired
- Jul 15, 2005, 10:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 121 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2873 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 151314
FFWCRP
TXC057-151515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
812 AM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN TEXAS
* UNTIL 1015 AM CDT
* AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED MORE THAN 2 INCHES OF RAINFALL HAS ALREADY
OCCURRED ACROSS CALHOUN COUNTY...WITH AN ADDITIONAL 2 INCHES
POSSIBLE.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...PORT LAVACA...PORT OCONNOR...SEADRIFT...FULGHUM POINT...
INDIANOLA...KAMAY...LONG MOTT...MAGNOLIA BEACH AND POINT COMFORT.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.
LAT...LON 2833 9640 2820 9665 2823 9666 2828 9660
2832 9669 2837 9670 2843 9681 2857 9692
2870 9666 2859 9661 2850 9648 2859 9648
2864 9657 2869 9657 2870 9640 2863 9632
2861 9637
$$
941 follow-up statement
000
WGUS74 KCRP 151425
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
923 AM CDT FRI JUL 15 2005
TXC057-151515-
CALHOUN-
923 AM CDT FRI JUL 15 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1015 AM CDT FOR CALHOUN
COUNTY...
AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. RADAR ESTIMATES INDICATE THAT 3 TO 4 INCHES OF RAIN HAVE
OCCURRED ACROSS PARTS OF CALHOUN COUNTY...WITH AN ADDITIONAL 1 TO 2
INCHES POSSIBLE IN THE SOUTHERN AND EASTERN PORTIONS OF THE COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
LAVACA...POINT COMFORT...MAGNOLIA BEACH AND KAMAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 2833 9640 2820 9665 2823 9666 2828 9660
2832 9669 2837 9670 2843 9681 2857 9692
2870 9666 2859 9661 2850 9648 2859 9648
2864 9657 2869 9657 2870 9640 2863 9632
2861 9637
$$
94What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 4:16 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 15, 4:16 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 416 AM CDT FRI JUL 15 2005 .SHORT-TERM (TODAY THROUGH SATURDAY)...FINALLY SOME MUCH NEEDED RAIN FELL ACROSS PARTS OF SOUTH TEXAS OVERNIGHT. RADAR ESTIMATES INDICATE A FAIRLY WIDE SWATH OF 2 TO 4 INCH AMOUNTS FROM NEAR ENCINAL TO COTULLA TO THREE RIVERS WITH SOME ISOLATED 4 TO 6 INCH AMOUNTS ACROSS NORTHEASTERN WEBB AND SOUTHERN LASALLE COUNTIES. MUCH LIGHTER AMOUNTS FELL ACROSS COASTAL AREAS. RADAR THIS MORNING SHOWING REMNANTS OF LAST NIGHTS COMPLEX OF STORMS STILL SLOWLY MOVING SOUTH WITH ISOLATED SHOWERS DEVELOPING ALONG THE IMMEDIATE COAST. WATER VAPOR IMAGERY STILL SHOWS MAIN UPPER TROF EXTENDING ACROSS THE WESTERN OHIO VALLEY INTO NORTHEAST TEXAS. STRONG S/W RESPONSIBLE FOR LAST NIGHTS CONVECTION WILL BE DEPARTING THE AREA THIS MORNING BUT MAIN UPPER LOW WILL REMAIN OVER NORTHEAST TX. THINKING RIGHT NOW IS THAT SHOWER ACTIVITY WILL DIMINISH LATER THIS MORNING IN WAKE OF S/W AS SOME DRIER AIR IS NOTED ON THE WATER VAPOR IMAGERY OVER THE CENTRAL PART OF THE STATE. LOW LEVEL WIND FIELDS HAVE BECOME DIVERGENT AND WILL TAKE SOME TIME TO RECOVER. WILL STILL MAINTAIN FAIRLY HIGH POPS FOR TODAY...BUT THINK THAT MOST OF THIS ACTIVITY WILL BE LATER THIS AFTERNOON/EVENING SIMILAR TO YESTERDAY. MODELS IN GOOD AGREEMENT WITH DEVELOPING ANOTHER COMPLEX OF STORMS OVER THE HILL COUNTRY LATER THIS EVENING/TONIGHT AND MOVING IT INTO THE NORTHERN COUNTIES SO WILL RAISE POPS TO LIKELY FOR MOST AREAS TONIGHT AND MENTION LOCALLY HEAVY RAINFALL AS STORM MOTIONS WILL CONTINUE TO BE SLOW (5-10 KTS PER FORECAST WIND PROFILES). OF COURSE MAIN CAVEAT TO THE POP FORECAST HAS BEEN TIMING OF INDIVIDUAL SHORTWAVES. IF WIDESPREAD CONVECTION DEVELOPS EARLIER OR LATER THAN ANTICIPATED...POPS FOR TONIGHT/SATURDAY WILL LIKELY BE AFFECTED. LATER SHIFTS CAN ANALYZE THAT FURTHER. CLOUD COVER THIS MORNING WILL LIKELY MAKE FOR A SLOWER WARMUP THAN THE PREVIOUS FEW DAYS...BUT THINK SKIES WILL BECOME P/C LATER THIS MORNING AND TEMPS WILL STILL REACH LOW 100S OUT WEST AND MID 90S EAST. LOWERING THICKNESS VALUES AND AN EXPECTED INCREASE IN CLOUDS/PRECIP WILL RESULT IN HIGHS 2-5 DEGS COOLER ON SATURDAY. && .LONG-TERM (SATURDAY NIGHT THROUGH THURSDAY)...CONCUR WITH THE GFS WITH RESPECT TO THE WESTWARD MOVEMENT OF THE UPPER TROUGH AND THE SUBSEQUENT RIDGING BY MONDAY. OWING TO DECREASING UPPER SUPPORT... WL LOWER THE POPS DRG THE SUN-MON PERIOD. BASED ON THE TRACK OF EMILY...EXPECT SUBSIDENCE TO PRECLUDE CONVECTION BY TUESDAY AFTN OVR MUCH OF THE AREA. EXPECT SEAS TO INCREASE TUE WITH SCA CONDITIONS BY TUESDAY NGT. AT LEAST TROPICAL STORM CONDITIONS EXPECTED OVR MUCH OF THE REGION EARLY WED. ADDITIONAL CONVECTION EXPECTED THURSDAY OWING TO LINGERING MSTR/INSTABILITY. THE PERSISTENT 100F DEGREE MAX TEMP AT LRD WL LIKELY END WED...AS SIGNIFICANTLY LOWER AFTN TEMPS EXPECTED OWING TO COPIOUS MSTR ASSOCIATED WITH EMILY. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 094 075 093 076 094 / 40 60 50 30 20 VICTORIA 094 073 093 074 094 / 60 70 60 40 30 LAREDO 104 079 103 079 104 / 20 60 40 40 30 ALICE 098 074 098 075 100 / 40 60 50 30 30 ROCKPORT 093 080 093 080 092 / 40 60 50 30 20 COTULLA 100 073 099 076 102 / 30 70 60 40 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && 91/DUNN...SHORT-TERM 87...LONG-TERM
Hazardous weather outlook, Jul 15, 5:53 AM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 553 AM CDT FRI JUL 15 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-152100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 553 AM CDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING UPPER LEVEL DISTURBANCE WILL REMAIN OVER EASTERN TEXAS TODAY AND TONIGHT HELPING TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. DAYTIME HEATING AND ABUNDANT MOISTURE WILL LEAD TO AN INCREASINGLY UNSTABLE ATMOSPHERE BY LATE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING OVER SOUTHEAST TEXAS AND WILL DEVELOP OVER THE HILL COUNTRY AND MOVE INTO THE RIO GRANDE PLAINS THIS AFTERNOON AND BECOME MORE NUMEROUS BY EVENING AND TONIGHT. THIS COMPLEX OF THUNDERSTORMS WILL LIKELY BE SLOW MOVING AND WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS PARTS OF THE RIO GRANDE PLAINS...VICTORIA CROSSROADS...AND COASTAL BEND LATE TODAY AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SOME STORMS MAY BRIEFLY REACH SEVERE LIMITS. ADDITIONAL ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE OVER PARTS OF THE RIO GRANDE PLAINS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY) ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY OVER THE REGION. HIGH MAXIMUM HEAT INDEX VALUES ARE EXPECTED DURING THE LATE AFTERNOON HOURS SATURDAY THROUGH TUESDAY. ACCORDING TO THE NATIONAL HURRICANE CENTER...HURRICANE EMILY WILL APPROACH THE SOUTHERN TIP OF TEXAS BY EARLY WEDNESDAY. SEA HEIGHTS ARE EXPECTED TO RISE SIGNIFICANTLY OVER THE COASTAL WATERS TUESDAY...WITH TROPICAL STORM AND/OR HURRICANE CONDITIONS EXPECTED WEDNESDAY. LINGERING MOISTURE AND INSTABILITY WILL CONTRIBUTE TO ISOLATED SHOWERS AND THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. DUNN WC
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:36 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 39 min |
| Jul 14, 8:42 PM CDT | Flash Flood Warning | CRP | Live Oak | 3 hr |
| Jul 14, 9:31 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 31 min |
| Jul 14, 9:40 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 3 hr |
| Jul 14, 9:49 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| Jul 14, 11:49 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Jul 15, 10:34 AM CDT | Marine Weather Statement | CRP | 116 min | |
| Jul 15, 12:01 PM CDT | Special Marine Warning | CRP | 44 min | |
| Jul 15, 1:24 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jul 15, 1:37 PM CDT | Tornado Warning | CRP | Nueces | 23 min |
| Jul 15, 2:00 PM CDT | Tornado Warning | CRP | Nueces | 30 min |
| Jul 15, 3:45 PM CDT | Flash Flood Warning | CRP | Duval | 3 hr |
| Jul 15, 4:08 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.